Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

194 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for rashes on the legs and arms in a child

Answered by
Dr.
Dr. Kakkar S.

Dermatologist

Practicing since :2002

Answered : 8460 Questions

default
Posted on Fri, 27 Apr 2018 in Skin Hair and Nails
Question: this is regarding my 5month old son. since last Thursday he started having rashes over some of his body parts (legs and arms). by Sunday, it appeared over all of his body including his gentials. we took him to a pediatrician in Apollo on 20th, who recommended atarax drop and elosmooth lotion for 3 days. also mentioned that if continues, should show a dermatologist. while his old rashes were drying up, new were coming up. we took him to a dermatologist in Kims who mentioned that this is the case of atopic dermatitis and recommended Atogla lotion, tedibar soap and desowen 0.05% lotion. with continued use of atarax. attached are the prescription from both hospital along with some images of the rashes. our concern is primarily whether the diagnose is correct and for how much long should desowen be used (considering it's a steroid).
doctor
Answered by Dr. Kakkar S. 59 minutes later
Brief Answer:
Treatment is fine. Continue for 2 weeks

Detailed Answer:
Thank you.
I am Dr. kakkar (Dermatologist and Venerelogist).
I have noted your concern and I have viewed the images.
I can see dry, red, bumps and patches on neck, back and groin folds. I would keep a possibility of Seborrheic dermatitis rather than Atopic Dermatitis. In infancy, Atopic Dermatitis is a close mimic of Seborrheic dermatitis.
The involvement of groin folds with dry, scaly patches is particularly characteristic of Seborrheic dermatitis rather than Atopic Dermatitis.
Is his scalp also involved ? with adherent greasy scales/ dandruff?
Seborrheic dermatitis too is managed on the same lines as Atopic Dermatitis i.e topical steroid cream and oral antihistamine.
I agree with the treatment plan and I suggest you to continue the same for 2 weeks.
Desowen cream is a very mild steroid (desonide 0.05%) and is safe for use in infants and children. It can be safely used for 3- 4 weeks or even longer if required

Regards

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Kakkar S. 11 hours later
attached the scalp photo. he had very light craddle cap at the time of birth. this is since last 3 weeks. (the yellowish tint is turmeric)
doctor
Answered by Dr. Kakkar S. 53 minutes later
Brief Answer:
Seborrheic Dermatitis

Detailed Answer:
Thank you.

That cradle cap is actually Seborrheic dermatitis on scalp. I think his skin involvement too is part of the same condition.
you may apply desonide cram even on the scalp, twice daily.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kakkar S. 10 hours later
thank u sir. only one more query and concern. is this something that might reoccur. is there any precautions that we can take?also, the redness have come on his face too, one near eye. is there any concerns? should we apply desonide there? he sometimes rubs his eyes and we worry that it might go in his eyes or mouth.
doctor
Answered by Dr. Kakkar S. 10 hours later
Brief Answer:
Seborrheic dermatitis

Detailed Answer:
Thank you. I have viewed the images.

Seborrheic dermatitis can have a few relapses but ultimately it resolves with time..winters and cold weather may bring in a flare whereas summers and humid weather are usually good.
The red patches on upper eyelid and cheeks are also part of the same condition. You may use Desowen cream( desonide 0.05%) over these patches on face and upper eyelid. Use it once daily when he is sleeping so that he doesn't rub. I think these patches would be fine within a week or 10 days. Thereafter you may discontinue the steroid cream.
There are non- steroidal alternatives for Seborrheic dermatitis like pimecrolimus 1% cream and ketoconazole 2% cream but they are approved only for children older than 2 years.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kakkar S. 29 hours later
thank you Sir. we are continuing as per the recommendation and glad to say that there is improvement in the rashes. thank you again!.
doctor
Answered by Dr. Kakkar S. 3 hours later
Brief Answer:
You are welcome

Detailed Answer:
Thank you for your feedback and thank you for writing to us.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,   ,  
Medical Topics

Recent questions on  Topical steroid

doctor1 MD

Hi Last year I had to arrest a Somalian and I thought I got bit by fleas. I have six raised red spots that itch incessantly. I got eczema as a result and have been using betamethasone dipropionate 0.05% (eleuphrat) This cleared the eczema but the original six spot remain and itch even when scratched till bleeding. The cream helps but does not get rid of them. I have no allergies.

doctor1 MD

Hello, I think I have three spots of ring worn on my head. I have been to the Dr and he gave me Triamcinolone Acetonide Lotion, USP 0.1% ..... He did not call the spots ring worm, but the spots look like the picture on this sight. I have been using this medication since the first of the year and it is not helping ... I started with one spot and now have three. Help!

doctor1 MD

had a rash on legs, back , spots on arms, & now face. Dr.s have given me triamcinolone acetonide. last dr called it dry skin. I ve been working in medical field for over 30 years, ER, stab rm, etc. A pharmacist said I should not be on this steroid for over a few weeks, It has been 16 years. I why can .05 not be used on the face?

doctor1 MD

I have raised red patches that sometimes itch, sometimes don t. They are in various places on the whole body basically. The doctor gave me prednisone and told me to use cetaphil lotion all over twice a day. It all got better, then came back. I used an old steroid cream, triamcinolone acetonide and the cetaphil, and it went away again. Now have some again, plus skin reddens and goes away sometimes almost instantly in various places on my body. Any idea whats happening?

doctor1 MD

I was having itching in my areas involving touching such as thighs, underarms and it was causing sour smell, so i asked one of the doctors here and they said that i have XXXXXXX otch and prescribed me an anti fungal cream but couldnt find it. I...

doctor1 MD

I just noticed these spots under my armpit a few inches. It is slightly itchy. Its only here, no where else on body. I recently used a tanning bed ( I know it's bad, but wanted to get some color for vacation). I burned slightly in this area. Is it...

doctor1 MD

hi I was wondering if you could tell me if I have hpv . I sweat a lot down there and went to the doc about a week ago. when i got there the condition went down a lot and he told me it could be a heat rash . however it came back again though, I did...